MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, ROLLER, 24-28 FR., 12° AND 30°; HF-RESECTION ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, ROLLER, 24-28 FR., 12° AND 30°; HF-RESECTION ELECTRODES
Model Number A22251A
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic transurethral resection of the prostate (turp) procedure, the roller at the distal end of the hf resection electrode detached and fell inside the patient¿s bladder.However, no fragment remained inside the patient since it was reportedly retrieved.No further information was provided but there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
Device evaluation: the suspect medical device was returned to the manufacturer for evaluation/investigation.The evaluation/investigation confirmed that the wire at the distal end of the hf resection electrode is broken on one side.The roller ball is detached and was not available for investigation since it was not returned.Furthermore, there is rust on the wire and traces of thermal overload.Also, the insulating tubes are melted at the distal end.There are traces of corrosion and faded laser marking which indicate frequent use and/or usage with an excessive high power setting (e.G.Vaporization).Therefore, the cause of this damage and the breakage of the wire is most likely age-related wear and tear in combination with improper handling.Therefore, this event/incident was attributed to use error.Furthermore, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the hf resection electrode without showing any abnormalities.The case will be closed from olympus side with no further actions but the reported event/incident will be recorded for trending and surveillance purposes.Furthermore, the user will be informed about the investigation results and retrained to correctly use the olympus medical devices.

Brand Name
HF-RESECTION ELECTRODE, ROLLER, 24-28 FR., 12° AND 30°
Common Device Name
HF-RESECTION ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
MDR Report Key7780434
Report Number9610773-2018-00075
Device Sequence Number1793592
Product Code FAS
UDI-Device Identifier04042761021562
UDI-Public04042761021562
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22251A
Device Catalogue NumberA22251A
Device Lot NumberP16X0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer10/19/2018
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1